Alert archive / Oklahoma / Special Weather Statements in 2021

Special Weather Statement, NWS Tulsa, OK

June 12, 2021Pushmataha County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Jun 12, 2021, 4:59 AM CDT for Pushmataha County, Oklahoma. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2021, 4:59 AM CDT (09:59 UTC)
Expired
Jun 12, 2021, 5:45 AM CDT
In force
46 min
Issued by
NWS Tulsa, OK

County Pushmataha County, OK

The radar

The Western Arkansas radar (KSRX), 185 km from the middle of the area, began a volume at 10:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 10.0 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2021-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3394 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2021-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3394 J/kg
Mixed-layer CIN
-216 J/kg
Mixed-layer LCL
1175 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
225 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

897 
WWUS84 KTSA 120959
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
459 AM CDT Sat Jun 12 2021
 
OKZ049-053-121045-
Choctaw OK-Pushmataha OK-
459 AM CDT Sat Jun 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PUSHMATAHA AND
NORTHWESTERN CHOCTAW COUNTIES UNTIL 545 AM CDT...

At 459 AM CDT, strong thunderstorms were located along a line
extending from 5 miles south of Daisy to 2 miles northeast of Caddo.
Movement was east at 35 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations in or near the path include...
Antlers...                        Boswell...
Soper...                          Kent...
Moyers...                         Kosoma...
Kellond...                        Cloudy...
Eubanks...                        Darwin...
Dela...                           Unger...
Finley...                         

LAT...LON 3392 9591 3394 9594 3412 9594 3414 9596
      3415 9598 3416 9578 3449 9578 3451 9575
      3432 9524 3392 9588
TIME...MOT...LOC 0959Z 287DEG 30KT 3445 9574 3415 9625 

$$

Lacy

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jun 12, 3:19 AM CDT, 1 hour 40 minutes earlier.

Area forecast discussion, Jun 12, 3:19 AM CDT, 1 hour 40 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
319 AM CDT Sat Jun 12 2021

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Storm complex tonight is mainly situated across western and
central portions of Oklahoma, though development continues along
the eastern flank which has kept portions of the complex across
western parts of the forecast area. Given the southeastward moving
component with the storms, will keep chance PoPs across parts of
SE OK in the 12z-15z range. Also of note, several heat bursts have
been detected on OK mesonet, most notably Stillwater which had a
had a 3 am temp of 87 degrees and a wind gust of 53 mph.
The overachieving storm complex should at the latest be
south-southwest of the forecast area by mid morning, though the
weak boundary in the area may allow for very isolated development
today. Forecast beyond Saturday will be kept dry as the upper
ridge build across the central CONUS while at the surface, dry air
behind the current cold front will be somewhat reinforced by
another canadian high pressure center that slides across the Great
Lakes region. The next surface boundary may approach from the
north next weekend, however this is just beyond the scope of the
current forecast. Stayed close to the National Blend of Models for
temperatures this forecast cycle.

&&

.PREV DISCUSSION... /Issued 1218 AM CDT Sat Jun 12 2021/

DISCUSSION...

The 06Z TAF forecast discussion follows...

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Complex of storms over north central OK should remain west of the
TAF sites overnight. Did throw in some VCSH toward morning at the
NE OK sites near a weak cool front. Expect cigs to drop down to
MVFR behind the front after daybreak at the NE OK and far NW AR
sites, with low VFR cigs to the south. Trend should be back toward
VFR cigs everywhere by midday, with lower cloud deck scattering
out by evening.

Lacy

PREV DISCUSSION... /Issued 1011 PM CDT Fri Jun 11 2021/

DISCUSSION...
One complex of storms has brushed across the northeast corner of
our forecast area this evening as it has been weakening, while a
second storm complex develops farther west across south central
Kansas. This second complex will propagate south and southwest
overnight, possibly brushing the far western parts of our forecast
area. Have cancelled the severe thunderstorm watch for all but
Osage, Pawnee, and Creek counties as a result.

Later tonight, cannot rule out a few showers or storms developing
just about anywhere, so will hold onto at least low pops.

Other than adjusting pops, the rest of the forecast looks good at
this time.

Update has already been sent.

PREV DISCUSSION... /Issued 606 PM CDT Fri Jun 11 2021/

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
VFR conditions prevail early this evening. However, conditions
are expected to worsen late this evening as a thunderstorm
complex spreads into the region. MVFR conditions are anticipated
by Saturday morning with VFR conditions returning Saturday afternoon.

PREV DISCUSSION... /Issued 233 PM CDT Fri Jun 11 2021/

DISCUSSION...
Ongoing and well established MCS currently located across NE KS
will be the focus through tonight. Much of the 12z guidance did
not initialize well with the location of the MCS and higher
resolution and short term guidance have largely struggled
resolving observed trends. A reservoir of strong instability is
in place downstream of the MCS stretching from east central KS
through NE OK / NW AR with a corridor of higher low level CAPE
extending from NE KS through SW MO / NW AR. Propagation vectors
would favor the MCS tracking near this low level instability
corridor through the evening with a continued risk of damaging
winds. Further west the sfc cold front extends from NE KS through
NW OK. The boundary could foster some development southwestward
through uncertainty does increase as warm mid level temps and weak
forcing will act to suppress all but the strongest of updrafts.
The forecast will maintain a north to south gradient in precip
chances tonight as cap strength does increase with southward
extent and any residual cold pool / outflow boundary will
eventually become insufficient to overcome the inhibition.

The coverage and duration of the overnight storm complex will
impact the forecast into tomorrow. Either the residual outflow
and/or the synoptic cold front may remain across the forecast area
to support low storm chances, otherwise a warm and humid day is
likely. Will defer any potential heat headlines given the
aforementioned uncertainty.

Strong ridge aloft amplifies and becomes centered over the Inter-
mountain west through mid week. The prevailing northerly flow
aloft through the central / eastern CONUS will allow several cold
fronts to sweep southward and the local region will remain on the
periphery of these airmass changes. Overall expect temperatures to
remain warm however lower dewpoints are likely to also prevail
with persistent sfc ridging along the Gulf Coast. Daily precip
chances continue to appear low within this pattern.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   91  72  92  68 /  20  10   0   0
FSM   92  74  93  71 /  20  10   0   0
MLC   90  73  91  68 /  30  10   0   0
BVO   90  69  90  63 /  20  10   0   0
FYV   89  67  90  63 /  20  10   0   0
BYV   89  69  89  63 /  20  10   0   0
MKO   89  72  90  67 /  20  10   0   0
MIO   89  69  90  63 /  20  10   0   0
F10   89  72  90  66 /  20  10   0   0
HHW   91  74  93  72 /  40  10   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

LONG TERM....23
Hazardous weather outlook, Jun 12, 4:57 AM CDT, 2 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
457 AM CDT Sat Jun 12 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-131000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
457 AM CDT Sat Jun 12 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Elevated.
	AREA...Southeast Oklahoma.
	ONSET...Ongoing.

DANGEROUS HEAT.
	RISK...Limited.
	AREA...Eastern Oklahoma and West Central Arkansas.
	ONSET...This Afternoon.

DISCUSSION...
A storm complex was moving south southeast across southeast Oklahoma
this morning. A few storms this morning may produce brief gusty winds
below severe limits, along with a period of heavy rainfall. Most
activity should be south of the area by mid morning. Additional
thunderstorm development is also possible today, but will remain
very isolated in nature.

Hot and humid conditions will continue across the area today, with most
locations seeing afternoon heat index readings topping out in the
100-103 degree range. A few locations across west central Oklahoma
may briefly see heat index values around 105 degrees this afternoon.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY through FRIDAY...No Hazards.

EXTENDED DISCUSSION...
Slightly drier air will move into the area next week which will
help offset heat index potential. However, temperatures are still
expected to be near to above seasonal averages across the region
through most of next week.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Jun 12, 2:30 AM CDT, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Tulsa OK
230 AM CDT Sat Jun 12 2021

OKZ064>066-120815-
Okmulgee OK-Okfuskee OK-Creek OK-
230 AM CDT Sat Jun 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CREEK...OKMULGEE AND
OKFUSKEE COUNTIES UNTIL 315 AM CDT...

At 230 AM CDT, strong thunderstorms were located along a line
extending from 4 miles north of Beggs to 4 miles northwest of Wewoka.
Movement was southeast at 20 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations in or near the path include...
Okmulgee...                       Okemah...
Okfuskee...                       Henryetta...
Morris...                         Beggs...
Mounds...                         Weleetka...
Dewar...                          Schulter...
Grayson...                        Bearden...
Hoffman...                        Castle...
Clearview...                      Preston...
Bald Hill...                      Okmulgee State Park...
Pharoah...                        Liberty...

This includes Interstate 40 in Oklahoma between mile markers 212 and
243.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3544 9644 3591 9604 3586 9603 3586 9597
      3565 9571 3562 9571 3555 9578 3555 9582
      3550 9582 3546 9585 3546 9587 3543 9588
      3538 9592 3537 9598 3531 9598 3529 9600
      3529 9644
TIME...MOT...LOC 0730Z 324DEG 16KT 3580 9605 3519 9655
Special weather statement, Jun 12, 3:06 AM CDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Tulsa OK
306 AM CDT Sat Jun 12 2021

OKZ065-066-070-071-073-120830-
Pittsburg OK-Muskogee OK-Okmulgee OK-Okfuskee OK-McIntosh OK-
306 AM CDT Sat Jun 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR MCINTOSH...NORTHWESTERN
PITTSBURG...WEST CENTRAL MUSKOGEE...OKMULGEE AND SOUTHEASTERN
OKFUSKEE COUNTIES UNTIL 330 AM CDT...

At 306 AM CDT, strong thunderstorms were located along a line
extending from 3 miles west of Bald Hill to 4 miles northeast of
Wetumka. Movement was southeast at 25 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Okmulgee...                       Henryetta...
Checotah...                       Morris...
Weleetka...                       Dewar...
Schulter...                       Boynton...
Indianola...                      Grayson...
Council Hill...                   Hanna...
Rentiesville...                   Hoffman...
Clearview...                      Stidham...
Raiford...                        Haywood...
Vivian...                         Lake Eufaula State Park...

This includes Interstate 40 in Oklahoma between mile markers 227 and
266.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3584 9589 3551 9543 3476 9605 3485 9609
      3505 9609 3512 9603 3512 9601 3515 9601
      3515 9598 3529 9598 3529 9628
TIME...MOT...LOC 0806Z 324DEG 23KT 3573 9590 3530 9621

Lacy
Special weather statement, Jun 12, 3:31 AM CDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Tulsa OK
331 AM CDT Sat Jun 12 2021

OKZ065-066-071-073-120900-
Pittsburg OK-Okmulgee OK-Okfuskee OK-McIntosh OK-
331 AM CDT Sat Jun 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR MCINTOSH...WESTERN PITTSBURG...
EASTERN OKMULGEE AND SOUTHEASTERN OKFUSKEE COUNTIES UNTIL 400 AM
CDT...

At 331 AM CDT, strong thunderstorms were located along a line
extending from 2 miles south of Morris to 6 miles south of Dustin.
Movement was southeast at 20 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Mcalester...                      Okmulgee...
Eufaula...                        Henryetta...
Morris...                         Weleetka...
Dewar...                          Kiowa...
Savanna...                        Schulter...
Crowder...                        Canadian...
Indianola...                      Grayson...
Hanna...                          Hoffman...
Ashland...                        Stidham...
Raiford...                        Haywood...

This includes Interstate 40 in Oklahoma between mile markers 233 and
257.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3577 9589 3532 9552 3468 9588 3468 9609
      3505 9609 3506 9607 3509 9606 3512 9603
      3512 9601 3515 9601 3515 9598 3529 9598
      3529 9616
TIME...MOT...LOC 0831Z 330DEG 19KT 3557 9585 3518 9601

Lacy
Special weather statement, Jun 12, 3:57 AM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Tulsa OK
357 AM CDT Sat Jun 12 2021

OKZ060-066-067-120930-
Tulsa OK-Okmulgee OK-Wagoner OK-
357 AM CDT Sat Jun 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL WAGONER...NORTH
CENTRAL OKMULGEE AND SOUTHEASTERN TULSA COUNTIES UNTIL 430 AM CDT...

At 356 AM CDT, decaying thunderstorms were producing strong south
winds across southern Tulsa county.

Winds in excess of 40 mph will be possible with this feature.

Locations in or near the path include...
Tulsa...                          Broken Arrow...
Bixby...                          Jenks...
Glenpool...                       Coweta...
Stonebluff...                     Jenks Riverside Airport...
Oneta...                          Liberty...
Hectorville...                    Leonard...

LAT...LON 3586 9606 3586 9603 3605 9603 3603 9569
      3586 9571 3586 9577 3582 9577 3581 9607
TIME...MOT...LOC 0856Z 105DEG 12KT 3595 9592

Lacy
Special weather statement, Jun 12, 4:02 AM CDT, 57 minutes before
Special Weather Statement
National Weather Service Tulsa OK
402 AM CDT Sat Jun 12 2021

OKZ073>075-120930-
Haskell OK-Pittsburg OK-Latimer OK-
402 AM CDT Sat Jun 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HASKELL...
NORTHWESTERN LATIMER AND PITTSBURG COUNTIES UNTIL 430 AM CDT...

At 401 AM CDT, strong thunderstorms were located along a line
extending from 2 miles northeast of Arrowhead State Park to near
Stuart. Movement was southeast at 40 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations in or near the path include...
Mcalester...                      Wilburton...
Hartshorne...                     Krebs...
Quinton...                        Kiowa...
Savanna...                        Red Oak...
Crowder...                        Alderson...
Canadian...                       Indianola...
Ashland...                        Higgins...
Haywood...                        Damon...
Blocker...                        Robbers Cave State Park...
Arrowhead State Park...           Mcalester Regional Airport...

LAT...LON 3468 9589 3468 9609 3505 9609 3512 9603
      3512 9601 3515 9601 3514 9591 3519 9587
      3520 9579 3518 9576 3520 9568 3523 9567
      3525 9563 3525 9561 3523 9562 3522 9561
      3525 9554 3495 9506 3459 9566 3459 9588
TIME...MOT...LOC 0901Z 314DEG 34KT 3518 9558 3488 9608

Lacy
Special weather statement, Jun 12, 4:59 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
459 AM CDT Sat Jun 12 2021

OKZ049-053-121045-
Choctaw OK-Pushmataha OK-
459 AM CDT Sat Jun 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PUSHMATAHA AND
NORTHWESTERN CHOCTAW COUNTIES UNTIL 545 AM CDT...

At 459 AM CDT, strong thunderstorms were located along a line
extending from 5 miles south of Daisy to 2 miles northeast of Caddo.
Movement was east at 35 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations in or near the path include...
Antlers...                        Boswell...
Soper...                          Kent...
Moyers...                         Kosoma...
Kellond...                        Cloudy...
Eubanks...                        Darwin...
Dela...                           Unger...
Finley...

LAT...LON 3392 9591 3394 9594 3412 9594 3414 9596
      3415 9598 3416 9578 3449 9578 3451 9575
      3432 9524 3392 9588
TIME...MOT...LOC 0959Z 287DEG 30KT 3445 9574 3415 9625

Lacy

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 8:14 PM CDTSpecial Weather StatementTSAOttawa61 min
Jun 11, 10:54 PM CDTSpecial Weather StatementTSAOsage51 min
Jun 11, 11:08 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee52 min
Jun 11, 11:50 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee40 min
Jun 12, 1:57 AM CDTSpecial Weather StatementTSAOkfuskee48 min
Jun 12, 2:17 AM CDTAreal Flood AdvisoryTSACreek, Okfuskee3 hr
Jun 12, 2:30 AM CDTSpecial Weather StatementTSAOkfuskee, Okmulgee45 min
Jun 12, 3:06 AM CDTSpecial Weather StatementTSAMcIntosh, Okmulgee24 min
Jun 12, 3:12 AM CDTAreal Flood AdvisoryTSAOkfuskee, Okmulgee3 hr
Jun 12, 3:31 AM CDTSpecial Weather StatementTSAMcIntosh, Pittsburg29 min
Jun 12, 3:57 AM CDTSpecial Weather StatementTSATulsa33 min
Jun 12, 4:02 AM CDTSpecial Weather StatementTSALatimer, Pittsburg28 min
Jun 12, 1:06 PM CDTHeat AdvisoryTSAAdair, Cherokee, Craig, Creek, Delaware, Haskell and 12 more7 hr
Jun 11, 9:31 PM CDTSpecial Weather StatementTSACarroll59 min

Nearby

Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.